• Hello! Today My Basenji boy (4yrs) was prescripted Rimadyl
    for a sudden infection that might be back related…He is also got Zeniquin
    antibiotics...
    As I do research about this drug I discover the most horrific stats
    (as well as successful ones) about the effects of this drug...does anyone have experience of this drug from a Basenji perspective?
    Please share Your thoughts...I am worried beyond belief...Thanks!


  • Infection for what? And Rimadyl for a short term is OK… at least I have used it very short term.... The Zeniquin says it is for bacterial skin and soft tissue infections?... and urinary tract infections.. rimadyl is for soft tissue surgery?... so what is going on with your boy.... and is a pain medication... Again if for just a few days, I would not worry to much....


  • Hello! Thanks for Your reply! He has been "low" for 2 days and today He felt warm, so I took His temperature and it was 104…I immediatelly went to Our vet, and during the exam He reacted to Her pressing on the spine, by shrugging His coat, so the vet asssumed He had a type of back pain...thats where the Rimadyl comes in...He got a Rimadyl injection and tables for the rest of the week, which I haven't started to give Him yet...The antibiotics are for the fever and the assumed infection, which I do not yet know what is the cause...I will get blood work back tomorrow, but wasen't sure about the Rimadyl as I found so much negative info that are liver and kidney related...I trust Your judgement about the drug if You have used it before, but We have already been out 4 times tonight to pee which is very unusual, so I cannot but believe this is an effect of the Rimadyl injection from this morning...I will await tomorrow test result before I continue any more meds on this little guy...just too many chemicals for one day...Thanks & Stay Safe!


  • I used to work in a vet office and it was pretty rare that a dog would come in with side effects from Rimadyl. Most of the clients who did have problems experienced diarrhea and vomiting. Usually these problems occur when a pet has had to take Rimadyl long term for something like arthritis. Rimadyl, an anti-inflammatory, isn't any different then the anti-inflammatories your own doctor prescribes. Long term the biggest problem is it has a tendency to make the digestive tract raw and irritable. Unless your guy has had previous sensitive stomach issues or starts to experience diarrhea or vomiting you should be okay. Don't stop giving the medication until he's out of pain…the anti-inflammatory will make him feel a whole lot better.


  • Hello!
    Thanks for Your comforting advice! Much appreciated!


  • As dog owners not only are we parents, dog trainers, care takers but DOCTORS too! 🙂 I've been using this website to help out with things..

    www.peteducation.com

    BTW-where in NYC are you from?? I'm in Northern NJ & I work in Manhattan.


  • I used rimadyl for several years with my german shepherd mix for her arthritis–but she was about 11 when I started it. I also used it on my B off and on during the last few years of his life (I had to have him put to sleep at 16). I didn't have any concerns about using it--except you need to be careful not to mix it with certain other drugs. The thing I found really helpful also with my german shepherd for her arthritis was cosequin. I used this on my B also but couldn't really tell if it helped him or not.


  • @jmnyc:

    Hello! Thanks for Your reply! He has been "low" for 2 days and today He felt warm, so I took His temperature and it was 104…I immediatelly went to Our vet, and during the exam He reacted to Her pressing on the spine, by shrugging His coat, so the vet asssumed He had a type of back pain...thats where the Rimadyl comes in...He got a Rimadyl injection and tables for the rest of the week, which I haven't started to give Him yet...The antibiotics are for the fever and the assumed infection, which I do not yet know what is the cause...I will get blood work back tomorrow, but wasen't sure about the Rimadyl as I found so much negative info that are liver and kidney related...I trust Your judgement about the drug if You have used it before, but We have already been out 4 times tonight to pee which is very unusual, so I cannot but believe this is an effect of the Rimadyl injection from this morning...I will await tomorrow test result before I continue any more meds on this little guy...just too many chemicals for one day...Thanks & Stay Safe!

    I think that I would be a little concerned that all these meds were given with just "I assume" this could be wrong?…. and I really kind of find it interesting that just because he shrugged his coat that would be a back problem?... Just a little confused about that... Hopefully the blood work might find something... But IMO, until you really find the cause/reason the Rimadyl might just be masking something else that is going on... and if he had a fever of 104, there is obviously something going on.... But again, for the short term (a week or so) I don't think that you will have problems.

    Have you been strip testing for Fanconi? Have you had a full Thyroid panel done?... these are other things that could be a factor.


  • They perscribed Rimadly for Beta after her stomach exploratory procedure. I had to take her off of it when her GI was inflamed because the vet said it would be too harsh on her stomach.

    I suggest, if you arent already, to give the meds right after eating so the stomach is full.

Suggested Topics

  • 8
  • 19
  • 10
  • 22
  • 28
  • 10